Alert archive / Indiana / River Flood Warnings in 2014
River Flood Warning 65, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Apr 7, 2014, 10:07 AM EDT for 5 counties in Indiana. It took effect at Apr 8, 2014, 1:15 PM EDT. It was in force for 32 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2014, 10:07 AM EDT (14:07 UTC)
- In effect from
- Apr 8, 2014, 1:15 PM EDT
- Expired
- Apr 9, 2014, 9:12 PM EDT
- In force
- 32 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cass County, IN, Kosciusko County, IN, Miami County, IN, Wabash County, IN, Whitley County, IN
The radar
The Northern Indiana radar (KIWX), 62 km from the middle of the area, began a volume at 14:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Eel River (IN) at North Manchester (NMCI3).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03328000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
803
WGUS43 KIWX 071407
FLWIWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1007 AM EDT MON APR 7 2014
...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS...
EEL RIVER AT NORTH MANCHESTER AFFECTING CASS...KOSCIUSKO...MIAMI...
WABASH AND WHITLEY COUNTIES
.RAINFALL EXPECTED TODAY WILL LEAD TO RENEWED FLOODING ALONG THE
EEL RIVER AT NORTH MANCHESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.
DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.
ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN
ABOUT 24 HOURS OR SOONER IF NECESSARY.
&&
INC017-085-103-169-183-081407-
/O.NEW.KIWX.FL.W.0065.140408T1715Z-140410T0112Z/
/NMCI3.1.ER.140408T1715Z.140408T1800Z.140409T0112Z.NO/
1007 AM EDT MON APR 7 2014
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* FLOOD WARNING FOR
THE EEL RIVER AT NORTH MANCHESTER
* FROM TUESDAY AFTERNOON TO WEDNESDAY EVENING.
* AT 9 AM MONDAY THE STAGE WAS 4.9 FEET AND FALLING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE TUESDAY AFTERNOON
AND CREST NEAR 9.1 FEET AROUND 2 PM TUESDAY APRIL 8 AND FALL
BELOW FLOOD STAGE AROUND 9 PM TUESDAY APRIL 8.
* AT 9.0 FEET...THE RIVER IS AT FLOOD STAGE...MINOR AGRICULTURAL
FLOODING OCCURS.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 9.1 FEET WHICH OCCURRED
ON APR 12 2013.
&&
LAT...LON 4076 8635 4097 8592 4102 8577 4099 8577
4087 8599 4072 8631
$$1 follow-up statement
869
WGUS83 KIWX 081403
FLSIWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1003 AM EDT TUE APR 8 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...
EEL RIVER AT NORTH MANCHESTER AFFECTING CASS...KOSCIUSKO...MIAMI...
WABASH AND WHITLEY COUNTIES
THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT.
INC017-085-103-169-183-081433-
/O.CAN.KIWX.FL.W.0065.000000T0000Z-140410T0112Z/
/NMCI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1003 AM EDT TUE APR 8 2014
THE FLOOD WARNING IS CANCELLED FOR
THE EEL RIVER AT NORTH MANCHESTER
* AT 9 AM TUESDAY THE STAGE WAS 6.5 FEET
* FLOOD STAGE IS 9.0 FEET.
&&
LAT...LON 4076 8635 4097 8592 4102 8577 4099 8577
4087 8599 4072 8631
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Apr 7, 9:21 AM EDT, 46 minutes earlier.
Area forecast discussion, Apr 7, 9:21 AM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 921 AM EDT MON APR 7 2014 .SYNOPSIS... ISSUED AT 400 AM EDT SUN APR 6 2014 LOW PRESSURE WILL MOVE FROM THE LOWER MISSISSIPPI RIVER VALLEY TO THE SOUTHERN GREAT LAKES TODAY. RAIN WILL SPREAD ACROSS THE REGION FROM SOUTH TO NORTH THIS MORNING...WITH POCKETS OF MODERATE TO LOCALLY HEAVY RAINFALL POSSIBLE. HIGHS TODAY WILL GENERALLY RANGE FROM THE MIDDLE 40S TO MIDDLE 50S. LOWS TONIGHT WILL FALL INTO THE 30S. && .UPDATE... ISSUED AT 921 AM EDT MON APR 7 2014 CONTINUED TREND OF SLOWING ONSET OF HIGHER POPS/WIDESPREAD RAIN TODAY GIVEN VERY DRY ANTECEDENT AIRMASS BELOW 10 KFT (SEE 12Z DTX/ILN RAOBS). EXPECT BULK OF MOIST ISENTROPIC LIFT IN ADVANCE OF POTENT MID MS VALLEY SHORTWAVE TO GO TO SATURATION THIS MORNING... WITH NOTHING MORE THAN SPRINKLES/A FEW LIGHT SHOWERS ANTICIPATED. RAIN STILL ON TRACK TO OVERSPREAD THE AREA FROM SOUTH TO NORTH THIS AFTERNOON IN BURGEONING MID LEVEL DEFORMATION AXIS. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 400 AM EDT MON APR 7 2014 WET START TO THE WEEK STILL IN STORE TODAY. HOWEVER...RADAR/MODEL TRENDS HAVE SHOWN A BIT OF A SLOWER ONSET OF THE PRECIP. ONGOING STG-SVR STORMS ALONG THE GULF STATES WILL KEEP DEEPEST MSTR TRAPPED THERE. HOWEVER...PLENTY OF MSTR BEING SEEN FROM OKLAHOMA TO WCNTRL ILLINOIS. THIS WILL FILL IN AS LLJ RAMPS UP AND ISENTROPIC LIFT INCREASES TODAY. DRY NE FLOW WILL INITIALLY WIN THE FIGHT MAINTAINING DRY WEATHER JUST A HAIR LONGER...BUT STILL A RAPID ONSET OF PRECIP IN THE 15 TO 18Z TIME FRAME. ONLY CHANGES MADE WAS TO SLOW ONSET A BIT IN THE 12 TO 15Z RANGE. SOME CONCERNS OF VERY TIGHT CUT OFF IN PRECIP SHIELD WITH FAR NW AREAS REMAINING DRY OR ONLY SEEING TRACE AMOUNTS BUT FOR NOW WILL MAINTAIN PERIOD OF CAT POPS. IF CLOUD SHIELD ISN'T AS DENSE IN THESE AREAS...TEMPS COULD BE SEVERAL DEGREES HIGHER THAN FORECAST. FOR NOW WILL DEFER TO DAY SHIFT TO MONITOR TRENDS. BEST CHANCES AND HIGHEST QPF STILL LIE IN SE HALF TO 2/3RDS WHERE ONE HALF TO THREE QUARTERS OF AN INCH OF RAIN WILL LIKELY FALL. RIVER LEVELS WILL LIKELY INCREASE ONCE AGAIN...BUT IMPACTS SHOULD BE LIMITED. AS A RESULT WILL NOT ISSUE ANY HYDRO HEADLINES AS RIVERS HANDLED ALREADY BY ONGOING FLOOD WARNINGS. GIVEN PROXIMITY OF LOW...THERE IS AN OUTSIDE CHANCE OF A STORM IN FAR SE AREAS. NO MENTION IN GRIDS AT THIS TIME. STEADY PRECIP WILL EXIT THE AREA THIS EVENING...BUT LIFT AHEAD OF THE COLD FRONT MOVING IN FROM THE WEST WILL STILL LEAVE A LINGERING CHANCE FOR SHOWERS INTO THE OVERNIGHT HOURS. CLOUD COVER AND COLDEST AIR TO THE WEST WILL HELP KEEP TEMPS IN THE MID 30S TO AROUND 40 TONIGHT. && .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 400 AM EDT MON APR 7 2014 UPR LEVEL TROF MOVG EAST ACROSS THE AREA TUE SHOULD TRIGGER SCT SHOWERS AS UNSEASONABLY COLD TEMPS ALOFT PROVIDE SOME WK INSTABILITY. N-NW LOW LEVEL FLOW WILL STABILIZE AREAS NEAR THE LAKE WITH HIGHER CHC OF SHOWERS S-SE PORTION OF CWA. TEMPS SHOULD BE A BIT BLO NORMAL WITH HIGHS IN THE L-M50S... EXCEPT COOLER NEAR THE LAKE. UPR TROF EXPECTED TO PROGRESS TO NEW ENGLAND BY WED WITH RIDGING IN ITS WAKE PROVIDING FAIR WX IN OUR AREA WITH TEMPS REMAINING A BIT BLO NORMAL. LOW PRESSURE MOVG EAST IN ZONAL FLOW ACROSS SRN CANADA WILL PROVIDE STRONG WAA ACROSS OUR AREA WED NGT-THU AS TRAILING CDFNT APPROACHES RESULTING IN ABOVE NORMAL TEMPS WITH LOWS IN THE L-M40S AND HIGHS IN THE M60S. SCT SHOWERS EXPECTED TO ACCOMPANY THE FRONT AS IT MOVES THROUGH THE AREA THU AFTN-NGT. ZONAL FLOW SHOULD PERSIST LATE THIS WEEK CAUSING FRONT TO STALL OUT ALONG THE MASON-DIXON LINE FRI AS A WK HIGH PRESSURE SYSTEM MOVES EAST ACROSS OUR AREA. FLOW ALOFT EXPECTED TO BECOME A LITTLE MORE AMPLIFIED SAT-SUN AS A SHRTWV TOPS WEST COAST RIDGE AND MOVES SE INTO THE NRN PLAINS. SLOW MOVG STRONG CDFNT ASSOCIATED WITH THIS DIGGING UPR TROF IS EXPECTED TO MOVE ACROSS OUR AREA BY MONDAY MORNING ACCOMPANIED BY SHOWERS. TEMPS BEHIND THE FRONT SHOULD BE MUCH COOLER AS A STRONG HIGH PRESSURE SYSTEM DROPS SE FROM NW CANADA. WHILE FAIRLY CONFIDENT OF DRY/MILD CONDITIONS FOR SATURDAY... SGFNT FROPA TIMING DIFFERENCES AMONG MEDIUM RANGE MODELS YIELDS CONSIDERABLE UNCERTAINTY FOR SUNDAYS TEMPS/WX. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 628 AM EDT MON APR 7 2014 ONLY CHANGES AT THIS POINT TO 12Z TAFS IS TO PUSH BACK ONSET A HOUR OR 2 MORE. LOTS OF DRY AIR TO OVERCOME YET AND MEASURABLE RAINFALL STILL EWLL S OF THE AREA ACROSS S IL/IN. MID LEVEL MSTR BEGINNING TO STREAM IN WITH RETURNS SHOWING UP ON THE RADAR. THESE WILL AMOUNTS LITTLE IF ANYTHING REACHING THE GROUND. MAIN RAINFALL FOR BOTH SITES WILL STILL BE CLOSER TO THE 18 TO 00Z WINDOW. MODELS SPLIT OF SOUTH BEND GETTING ANY RAIN...SO FOR NOW WILL HOLD WITH TEMP GROUP DURING MOST FAVORABLE PERIOD. FLGT CONDITIONS WILL DROP BY AFTERNOON ACROSS THE AREA AND CONTINUE INTO TONIGHT EBFORE SOME IMPROVEMENT ARRIVES OVERNIGHT. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...STEINWEDEL SYNOPSIS...FISHER SHORT TERM...FISHER LONG TERM...JT AVIATION...FISHER VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Apr 7, 5:19 AM EDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 519 AM EDT MON APR 7 2014 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-080930- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 519 AM EDT MON APR 7 2014 /419 AM CDT MON APR 7 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT RAINFALL AMOUNTS ARE EXPECTED TO RANGE FROM AROUND A QUARTER INCH OVER NORTHWEST INDIANA AND SOUTHWEST LOWER MICHIGAN... TO AROUND THREE QUARTERS OF AN INCH EAST OF A MARION TO HILLSDALE LINE. THIS RAINFALL WILL LIKELY PROLONG HIGH WATER LEVELS ON AREA RIVERS AND MAY RESULT IN ISOLATED RENEWED MINOR FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MINOR RIVER FLOODING IS EXPECTED TO PERSIST ALONG SOME RIVERS IN THE AREA MUCH OF THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-080930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 519 AM EDT MON APR 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
Nearby
River Flood Warnings in Indiana, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.